If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

afiB - W/DULL HEADACHE

Collapse

About the Author

Collapse

cynthiaG Find out more about cynthiaG
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • afiB - W/DULL HEADACHE

    well, now I'm in afib again (just had an episode a week and a half ago)...does anyone get a dull headache with it? I guess it's better I get it now and have the possibility of getting cardioverted before I leave on vacation Wednesday....figures, I don't have an episode for 3 months and I get them a week and a half apart
    \"It is not length of life, but depth of life.\"

    Ralph Waldo Emerson

  • #2
    Hi Cynthia

    I too get a dull headache when I am in afib. I never thought to link the two together. As a matter of fact, we have been having very hot and humid weather here which I think is causing my afib. I usually take 2 Tylenol every 6-8 hrs when needed.

    I sure wish you feel better by Wednesday.

    Take care
    Esther

    Comment


    • #3
      Thanks, Esther. Yes, I take extra strength Tylenol and it seems to help. I'm hoping they just call me and have me come in and be cardioverted. I feel SO much better when I am...when I go back into rhythm on my own the afib seems to come back more frequently..if that makes any sense
      \"It is not length of life, but depth of life.\"

      Ralph Waldo Emerson

      Comment


      • #4
        Hi Cynthia! I hate to hear you are having to deal w/ this right before your vacation. I hope they get you fixed up soon! Have you taken any of your anti-anxiety med yet? I can't remember off the top of my head what you said your doc gave you? Xanax? Anyway, after you get cardioverted, you might consider taking it some before your trip. It could be that you're so worried about feeling bad or your a-fib, you're getting yourself worked up. I have found that my anxiety can lead me to a-fib and the last few times I've felt my heart skipping beats or if I get really nervous, I'll take one and I'm better. I haven't posted on my "anxiety" thread that the last time I went to the ER w/ my a-fib and high HR, they gave me an Rx for Xanax, a very small dose, take 1/2 of a .25mg as needed. I've only taken three of them so far. I don't notice any change in the immediate way I feel but I am a lot more relaxed. So, hoping I've found an answer to my a-fib bouts or at least something to where they don't occur as often!!
        Heather, 43, non-obstructive HCM, dx'd at age 14, AICD implanted 11-02, PVAI ablation done for a-fib and a-flutter 5-2010. 2nd PVAI done for a-flutter and a-tach 3-2014. 3rd PVAI for a-flutter June 2015, dr forgot to reset ICD settings and I went into vt and almost died, July 2015, July 2015-started tx work up, October 2015, put on list in Dallas and tx'd on November 14, 2015.

        Comment


        • #5
          Thanks, Heather... just got a call from my doctor's office...if I am still in AFIB by early tomorrow a.m., they will cardiovert me...I hope it doesn't go back into rhythm on its own...I know that sounds strange, but I feel much better after being shocked back! I plan on taking the Lorazepan on the plane ride..hopefully, that will take of my anxiety with things lately...take care
          \"It is not length of life, but depth of life.\"

          Ralph Waldo Emerson

          Comment


          • #6
            I have never had to be cardioverted. I suppose it is the same as when they check my ICD yearly. I am put to sleep and they zap me.

            I hope your feeling better soon.

            Take care and enjoy your trip. I will be thinking of you being on those beautiful islands.
            Esther

            Comment


            • #7
              Cardioverted today

              well, got my 3rd cardioversion today in Boston. Feel much better. My doctor discussed possibly adding an anti-arrythmic (diltiazem? or Disopyramide?) with my verapamil after I return from vacation.
              \"It is not length of life, but depth of life.\"

              Ralph Waldo Emerson

              Comment


              • #8
                Cynthia,

                Glad it all went well. I take dilitiazem I thought it was just a calcium channel blocker. I hope you stay in NSR while on vacation. I am sure they have a plan for you while in Hawaii? Have a great time .

                Pam
                Dx @ 47 with HOCM & HF:11/00
                Guidant ICD:Mar.01, Recalled/replaced:6/05 w/ Medtronic device
                Lead failure,replaced 12/06.
                SF lead recall:07,extracted leads and new device 2012
                [email protected] Tufts, Boston:10/5/03; age 50. ( [email protected] 240 mmHg ++)
                Paroxysmal A-Fib: 06-07,2010 controlled w/sotalol dosing
                Genetic mutation 4/09, mother(d), brother, son, gene+
                Mother of 3, grandma of 3:Tim,27,Sarah,33w/6 y/o old Sophia, 5 y/o Jack, Laura 34, w/ 5 y/o old Benjamin

                Comment


                • #9
                  Thanks, Pam! They are so great in the Arrythmia area at Tufts..so professional, organized and caring. Actually, I don't have a plan...I will just call him if it happens...he mentioned if I did go into AFIB while I'm there, I'm o.k. since I'm on coumadin and to check with him when I return. I don't know..it bothered me this time...I can't take it more than 2 days, but hopefully it won't happen.
                  \"It is not length of life, but depth of life.\"

                  Ralph Waldo Emerson

                  Comment


                  • #10
                    Hi Cynthia

                    Good news! I hope you don't go into afib during your vacation.

                    Have a great time!
                    Esther

                    Comment


                    • #11
                      Hi Cynthia, Just starting to have Afib problems, I can totally relate to your frustration. I went back into Afib after my first cardioversion, and I think that's where my heart wants to stay now. However the Amiodarone my doctor put me on seems to have made all the difference in the world (after we got the right dosage figured out). So maybe antiarrythimics are the answer for you too. I know they have side effects, but they haven't been affecting me once I got the right dosage down. I don't know if this is a permanent answer, but they sure make a difference, and they totally take the Afib away...for me anyway.
                      Have a great vacation and just relax....
                      JoAnna

                      Comment

                      Working...
                      X